Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Neurontin

Posted by Toby on October 14, 1998, at 14:53:22

In reply to Need advice - Toby, posted by Lynn on October 14, 1998, at 9:11:41

1) The PDR cautions "Do not stop Neurontin abruptly." Now, whether that's because there is a withdrawal syndrome or because it's approved for seizures and the seizures might return if the Neurontin is stopped suddenly, I don't know. I have not known anyone to have withdrawal from it. However, when in doubt, taper slowly. If you are taking 800 mg per day now with 400 mg tablets, you should probably go to 400 mg at bedtime for about a week and then discontinue it. If you have tablets that come in 300 mg size, go to 600 mg per day for 3-4 days, then 400 mg per day for 3-4 days, then 300 mg per day for 3-4 days, then stop it. However you can decrease it in the smallest increments in 3-4 day blocks.
2) If true Neurontin withdrawal, nightmares, etc, no wonder trazodone not helping. Perhaps the taper will resolve that. Plus, your body will have to get used to not having the sedating effect of Neurontin around.
3) Certainly if the ADD responds to a stimulant (which are used sometimes for depression) that may be all you need. Cylert is a nonaddictive, long acting ADD medication that you only have to take once a day and is sometimes used to augment antidepressants. You said that you never got any real relief with the antidepressants but that your depression seemed to have lifted when you stopped all the meds. The anxiety got worse, but I wonder if that was really just the ADD rearing its head?
4) If the Wellbutrin is making you tired, take it at lunchtime and if it still makes you tired in the afternoon, take it at bedtime. But why does the doc want you take Wellbutrin AND Ritalin since the Wellbutrin didn't do anything before? Also, the Ritalin is quite short acting but if you find the right daily dose, you can use the Sustained Release form to keep from having to dose yourself constantly through the day. If you can't get the dose up any higher due to jitteriness (in other words, say you are taking 5 mg at 7am and 12 noon but it wears off at 9am so you go up to 10 mg at 7am and get jittery, but 5 mg at 7am and 9am does fine but you don't want to be worrying with a pill every couple of hours) she'll probably switch you to Dexedrine or Adderall to see if you get a better response. Also, make sure you eat (take the medication on an empty stomach, but be sure to eat something within an hour or so). That sometimes cuts down on the jitteriness that comes with an increased dose.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Toby thread:872